Alert archive / Wisconsin / Freeze Watches in 2011

Freeze Watch 2, NWS Twin Cities, MN

September 13, 20119 counties in Wisconsin

NWS Twin Cities, MN issued this freeze watch at Sep 13, 2011, 2:29 PM CDT for 9 counties in Wisconsin. It took effect at Sep 15, 2011, 12:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 13, 2011, 2:29 PM CDT (19:29 UTC)
In effect from
Sep 15, 2011, 12:00 AM CDT
Expired
Sep 14, 2011, 4:21 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS73 KMPX 131929
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
229 PM CDT TUE SEP 13 2011

...FREEZE WARNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA
 WEDNESDAY NIGHT...

.A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND
SOUTHERN MINNESOTA FOR WEDNESDAY NIGHT. THIS WARNING INCLUDES
ALBERT LEA... ALEXANDRIA...MANKATO...MORA...MONTEVIDEO...REDWOOD
FALLS...ST. CLOUD...TWIN CITIES AND RED WING. 

A FREEZE WATCH HAS ALSO BEEN ISSUED FOR PORTIONS OF WEST CENTRAL
WISCONSIN FOR WEDNESDAY NIGHT. SUB-FREEZING TEMPERATURES ARE
POSSIBLE FOR THIS AREA BY THURSDAY MORNING.

STRONG CANADIAN HIGH PRESSURE ON WEDNESDAY NIGHT WILL BRING THE
COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW NORMAL
TEMPERATURES. WIDESPREAD FREEZE IS LIKELY...WITH EXPECTED LOW
TEMPERATURES ON WEDNESDAY NIGHT IN THE UPPER 20S TO LOWER 30S
ACROSS MUCH OF THE AREA. 

A FREEZE WARNING IS ISSUED MAINLY DURING THE GROWING SEASON. 
TEMPERATURES WEDNESDAY NIGHT ARE EXPECTED TO DROP BELOW FREEZING.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

MNZ041>045-047>052-054>059-064>069-073>077-082>085-091>093-140330-
/O.UPG.KMPX.FZ.A.0001.110915T0500Z-110915T1300Z/
/O.NEW.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS...
NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
229 PM CDT TUE SEP 13 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 


* LOW TEMPERATURES...UPPER 20S TO LOWER 30S BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE LIKELY WEDNESDAY
NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ053-060>063-070-078-140330-
/O.NEW.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...BURNSVILLE...RED WING
229 PM CDT TUE SEP 13 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 8 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 8 AM CDT THURSDAY. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE LIKELY WEDNESDAY
NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ014>016-023>028-140330-
/O.NEW.KMPX.FZ.A.0002.110915T0500Z-110915T1300Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
229 PM CDT TUE SEP 13 2011

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

* LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S BY THURSDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
438 
WWUS73 KMPX 140352
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1052 PM CDT TUE SEP 13 2011

...FREEZE WARNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA
WEDNESDAY NIGHT...

.A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND
SOUTHERN MINNESOTA FOR WEDNESDAY NIGHT. THIS WARNING INCLUDES
ALBERT LEA... ALEXANDRIA...MANKATO...MORA...MONTEVIDEO...REDWOOD
FALLS...ST. CLOUD...TWIN CITIES AND RED WING.

A FREEZE WATCH HAS ALSO BEEN ISSUED FOR PORTIONS OF WEST CENTRAL
WISCONSIN FOR WEDNESDAY NIGHT. SUB-FREEZING TEMPERATURES ARE
POSSIBLE FOR THIS AREA BY THURSDAY MORNING.

STRONG CANADIAN HIGH PRESSURE ON WEDNESDAY NIGHT WILL BRING THE
COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW NORMAL
TEMPERATURES. WIDESPREAD FREEZE IS LIKELY...WITH EXPECTED LOW
TEMPERATURES ON WEDNESDAY NIGHT IN THE UPPER 20S TO LOWER 30S
ACROSS MUCH OF THE AREA.

A FREEZE WARNING IS ISSUED MAINLY DURING THE GROWING SEASON.
TEMPERATURES WEDNESDAY NIGHT ARE EXPECTED TO DROP BELOW FREEZING.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

MNZ041>045-047>070-073>078-082>085-091>093-141200-
/O.CON.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1052 PM CDT TUE SEP 13 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 8 AM CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 8 AM CDT THURSDAY. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE LIKELY
WEDNESDAY NIGHT. THESE CONDITIONS COULD KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ014>016-023>028-141200-
/O.CON.KMPX.FZ.A.0002.110915T0500Z-110915T1300Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1052 PM CDT TUE SEP 13 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

* LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
892 
WWUS73 KMPX 140630
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 AM CDT WED SEP 14 2011

...FREEZE WARNING FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA
WEDNESDAY NIGHT...

.A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND
SOUTHERN MINNESOTA FOR WEDNESDAY NIGHT. THIS WARNING INCLUDES
ALBERT LEA...ALEXANDRIA...MANKATO...MORA...MONTEVIDEO...REDWOOD
FALLS...ST. CLOUD...TWIN CITIES AND RED WING.

A FREEZE WATCH HAS ALSO BEEN ISSUED FOR PORTIONS OF WEST CENTRAL
WISCONSIN FOR WEDNESDAY NIGHT. SUB-FREEZING TEMPERATURES ARE
POSSIBLE FOR THIS AREA BY THURSDAY MORNING.

STRONG CANADIAN HIGH PRESSURE ON WEDNESDAY NIGHT WILL BRING THE
COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW NORMAL
TEMPERATURES. WIDESPREAD FREEZE IS LIKELY...WITH EXPECTED LOW
TEMPERATURES ON WEDNESDAY NIGHT IN THE UPPER 20S TO LOWER 30S
ACROSS MUCH OF THE AREA.

A FREEZE WARNING IS ISSUED MAINLY DURING THE GROWING SEASON.
TEMPERATURES WEDNESDAY NIGHT ARE EXPECTED TO DROP BELOW FREEZING.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

MNZ041>045-047>070-073>078-082>085-091>093-141430-
/O.CON.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
130 AM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY. 

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ014>016-023>028-141430-
/O.CON.KMPX.FZ.A.0002.110915T0500Z-110915T1300Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
130 AM CDT WED SEP 14 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* LOW TEMPERATURES...UPPER 20S TO MIDDLE 30S BY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
747 
WWUS73 KMPX 140921
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 AM CDT WED SEP 14 2011

...EARLY SEASON FREEZING CONDITIONS FOR MUCH OF THE AREA
TONIGHT...

.A FREEZE WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL AND
MUCH OF SOUTHERN MINNESOTA FROM MIDNIGHT TONIGHT THROUGH 8 AM
THURSDAY MORNING. THIS WARNING INCLUDES THE TWIN CITIES...
ALBERT LEA...ALEXANDRIA...MANKATO...MONTEVIDEO...MORA...RED
WING...REDWOOD FALLS...AND ST. CLOUD. THE WARNING HAS BEEN
EXTENDED TO ENCOMPASS FAR WESTERN WISCONSIN...INCLUDING
MENOMONIE...NEW RICHMOND...AND RICE LAKE. A FROST ADVISORY HAS
BEEN ISSUED FURTHER EAST FOR TONIGHT INCLUDING DURAND...EAU
CLAIRE...AND LADYSMITH.

STRONG CANADIAN HIGH PRESSURE OVER THE AREA TONIGHT WILL BRING
THE COMBINATION OF LIGHT WINDS...A CLEAR SKY...AND WELL BELOW
NORMAL TEMPERATURES. A WIDESPREAD FREEZE APPEARS DEFINITE ACROSS
MUCH OF MINNESOTA AND IS LIKELY INTO FAR WESTERN WISCONSIN.
LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S TO LOWER 30S
ACROSS MUCH OF THE AREA.

A FREEZE WARNING IS ISSUED MAINLY DURING THE GROWING SEASON.
TEMPERATURES TONIGHT ARE EXPECTED TO DROP BELOW FREEZING. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.



WIZ014-015-023>025-141730-
/O.UPG.KMPX.FZ.A.0002.110915T0500Z-110915T1300Z/
/O.EXA.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/
POLK-BARRON-ST. CROIX-PIERCE-DUNN-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE
421 AM CDT WED SEP 14 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOW TEMPERATURES...AROUND 30 DEGREES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ041>045-047>070-073>078-082>085-091>093-141730-
/O.CON.KMPX.FZ.W.0001.110915T0500Z-110915T1300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
421 AM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CDT THURSDAY. 

* LOW TEMPERATURES...26 TO 30 DEGREES N MOST OUTLYING AREAS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WIZ016-026>028-141730-
/O.UPG.KMPX.FZ.A.0002.110915T0500Z-110915T1300Z/
/O.NEW.KMPX.FR.Y.0004.110915T0500Z-110915T1300Z/
RUSK-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LADYSMITH...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
421 AM CDT WED SEP 14 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

LOW TEMPERATURES...MAINLY IN THE MID 30S TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freeze watch went out at Sep 13, 12:21 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 13, 12:21 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 PM CDT TUE SEP 13 2011

.UPDATE...

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...

WE ARE IN THE MIDST OF QUITE A 60 HOUR CHANGE IN WEATHER...WHICH
FOR MID-SEPTEMBER IS SOMEWHAT EARLY. AFTER 90 DEGREES IN
MINNEAPOLIS YESTERDAY...A LARGE PART OF THE FORECAST AREA IS
LIKELY TO DROP BELOW FREEZING TOMORROW NIGHT INCLUDING POTENTIALLY
OUTLYING AREAS OF THE METRO.

SYNOPSIS...A VERY AMPLIFIED UPPER LEVEL PATTERN IS SEEN ON WATER
VAPOR SATELLITE ACROSS ALASKA INTO CANADA...WITH A DEEP TROUGH
OVER HUDSON BAY TAKING SHAPE AND LOBES ROTATING AROUND IT. THIS IS
A SETUP FOR BELOW NORMAL TEMPERATURES FOR THE AREA. BRIEF SURFACE
RIDGING WILL MOVE OVER THE AREA THROUGH THE MORNING BEHIND THE
STRONG COLD FRONT THAT WENT THROUGH LAST EVENING. A SECOND COLD
FRONT ASSOCIATED WITH A SHORT WAVE ROTATING AROUND THE HUDSON BAY
TROUGH WILL SWING SOUTH THROUGH THE AREA THIS EVENING. THIS
FEATURE WILL USHER IN AN EXPANSIVE CANADIAN HIGH FOR WEDNESDAY
NIGHT INTO THURSDAY NIGHT CREATING FROST AND FREEZE CONCERNS.
OVERALL A DRY PATTERN WILL CONTINUE THROUGH THE WORKWEEK WITH SOME
WARMER AND POSSIBLY UNSETTLED WEATHER DURING THE EARLY PART OF
NEXT WEEK.

TODAY THROUGH WEDNESDAY...WHILE THERE WILL BE A WEAK THERMAL RIDGE
AHEAD OF THE INCOMING COLD FRONT...THE HIGH TEMPERATURES ARE
EXPECTED TO BE 15 TO 20 DEGREES COLDER THAN YESTERDAY. HAVE
BLENDED THE GOING HIGHS TOWARDS THE BEST PERFORMING MODELS DURING
THE FIRST COOLER AIR SURGE THE LATTER HALF OF LABOR DAY WEEKEND.
THE FRONTAL PASSAGE IS IN GOOD AGREEMENT ON GUIDANCE TO BE BETWEEN
6 PM AND MIDNIGHT FROM NORTH TO SOUTH...PASSING THROUGH THE METRO
AROUND 10 PM. THE FRONTAL PASSAGE SHOULD IMMEDIATELY CAUSE A SHARP
TEMPERATURE AND DEW POINT DROP AS WELL AS A 2-3 HOUR GUSTY WIND
PERIOD. TEMPORARY WIND GUSTS ON GFS BUFKIT PROFILES FAVOR 25 KTS
AND NAM FAVOR 30 KTS. HAVE GONE WITH A BLEND AT THIS TIME IN THE
FORECAST WINDS. HAVE ALSO TRIED TO ADAPT THE TEMPORAL RESOLUTION
OF THE FRONTAL PASSAGE INTO THE HOURLY TEMPERATURE AND DEW POINT
GRIDS. WHILE THERE COULD BE SOME SHOWERS AND ISOLATED STORMS TO
THE NORTHEAST OF THE FORECAST AREA...ONLY SOME CLOUDS ARE EXPECTED
ATOP OUR IMMEDIATE REGION. THESE SHOULD BE ALONG AND BEHIND THE
FRONT. THERE IS A WEAK SHEARED OUT WAVE AND SOME 700-600 MB
FRONTOGENESIS FORECAST ON THE NAM AND GFS ACROSS SOUTHWEST MN ALONG
THE MID-LEVEL FRONT OVERNIGHT. THE COLUMN IS SOMEWHAT DRY FOR
SHOWERS SO JUST HAVE GONE MOSTLY CLOUDY AT THIS TIME. THE COLD AIR
ADVECTION BRUNT WILL HAPPEN TONIGHT...SO ON WEDNESDAY WITH
CONTINUED DRY AIR ADVECTION THE SIGNATURE FOR STRATOCU IS NOT THAT
STRONG. THE CU RULE HINTS AT CLOUDS LINGERING IN THE EAST AND
NORTH BUT THAT IS IT...AND MAYBE ONLY THROUGH THE MORNING.
WEDNESDAY LOOKS TO HAVE THE COOLEST HIGHS SINCE THE FIRST HALF OF
MAY.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE 13.00 GFS IS SLIGHTLY
QUICKER WITH BUILDING THE CANADIAN HIGH OVER THE AREA THAN THE
13.00 NAM. THIS WOULD FAVOR MORE OF THE AREA SEEING A FREEZE
CONCERN WITH WINDS BEING CALM ALREADY BY MID-EVENING. EITHER
WAY...BOTH MODELS AGREE WESTERN MN SHOULD SEE CALM CONDITIONS AND
CLEAR SKIES TO START THE EVENING...AND THAT WILL SPREAD EASTWARD
WITH TIME. WITH 850MB TEMPERATURES OF -1C TO -4C AND THE OTHER
AFOREMENTIONED IDEAL RADIATIONAL COOLING ELEMENTS...HAVE TRENDED
HEAVILY TOWARDS THE COOLER GUIDANCE. TEMPERATURES IN THE UPPER
20S TO LOWER 30S ARE THUS CURRENTLY FORECAST ACROSS MUCH OF THE
OUTLYING MN CWA. LOWER TO MID 30S ARE FORECAST FOR WESTERN WI
WHERE THE WINDS WILL CALM LATER AND THERE MAY BE SOME LINGERING
STRATOCU. HAVE MENTIONED FROST EVERYWHERE...WIDESPREAD IN THE
WEST. WHILE FREEZE WATCHES ARE RARE AND GENERALLY NOT ISSUED 36
HOURS IN ADVANCE...THESE FREEZING TEMPERATURES ARE TWO AND A HALF
WEEKS AHEAD OF NORMAL FOR MOST OF CENTRAL AND SOUTHERN MN /AND
POSSIBLY WESTERN WI IF THAT AREA CAN DROP COLDER/. ALSO...A LATE
PLANTING START COULD MEAN HEIGHTENED RISK. IN ADDITION...A HARD
FREEZE OF 28F OR LOWER IS POSSIBLE IN WESTERN MN...WHICH WOULD BE
3 TO 4 WEEKS AHEAD OF TIME. SO HAVE COLLABORATED WITH NEIGHBORS
FOR A FREEZE WATCH FOR TOMORROW NIGHT. THURSDAY NIGHT WILL SEE THE
RIDGING OVER WESTERN WI...SO A COOL NIGHT IS EXPECTED THERE ONCE
AGAIN...POTENTIALLY COLDER THAN WEDNESDAY NIGHT THERE AND BELOW
FREEZING. CURRENTLY THE FORECAST LOW /32/ FOR EAU CLAIRE ON FRIDAY
MORNING IS A RECORD /PREVIOUS WAS 34 IN 1916/.

BEYOND...THERE WERE LITTLE CHANGES MADE TO THIS PORTION OF THE
FORECAST AS MODELS CONTINUE TO AGREE IN A DRY AND GENERAL GRADUAL
WARM AIR ADVECTION PATTERN FRIDAY AND SATURDAY. THE UPPER FLOW
TURNS WEST SOUTHWEST BY THE MIDDLE TO END OF THE WEEKEND WITH
GRADUALLY INCREASING LOW-LEVEL MOISTURE. HAVE INTRODUCED A CHANCE
OF SHOWERS ON SUNDAY WITH THE APPROACH OF A FRONT AND INSTABILITY
AXIS AHEAD OF IT. THE 13.00 GFS HAS TRENDED QUICKER THAN THE
EC...AND AT THIS TIME HAVE FAVORED THE SLOWER EC SOLUTION KEEPING
THE CHANCE ON MONDAY AS WELL.

&&

.AVIATION.../18Z TAF ISSUANCE/
VFR CONDITIONS PREVAILING THROUGH THE PERIOD.  A COLD FRONT WILL
ADVANCE SOUTH ACROSS THE FORECAST AREA TONIGHT.  NORTHWEST WINDS
INCREASING TO 12 TO 18 KNOTS IN THE WAKE OF THE FRONT. SEE TAFS FOR
THE LATEST TIMING. STILL FAIRLY DRY BEHIND THE FRONT. SO NOT MUCH IN
THE WAY OF CLOUDS OR WEATHER DURING THE NEXT COUPLE OF DAYS.

MSP...VFR CONDITIONS PREVAILING THROUGHOUT THE PERIOD.  NORTHWEST
WINDS INCREASING LATER THIS EVENING...WITH OCCASIONAL GUST NEAR 20
KNOTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DOUGLAS-
     FARIBAULT-FREEBORN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-
     LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-
     POPE-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-
     STEELE-STEVENS-SWIFT-TODD-WASECA-WATONWAN-WRIGHT-YELLOW
     MEDICINE.

WI...NONE.
&&
Hazardous weather outlook, Sep 13, 11:17 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1117 AM CDT TUE SEP 13 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1117 AM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EARLY SEASON FREEZE IS BECOMING LIKELY ON WEDNESDAY NIGHT
ACROSS A LARGE PART OF CENTRAL AND SOUTHERN MINNESOTA...AND
POSSIBLY WEST CENTRAL WISCONSIN. SEE THE LATEST FREEZE WATCH FOR
MORE INFORMATION. THE FREEZE THREAT LOOKS TO PERSIST IN WEST
CENTRAL WISCONSIN ON THURSDAY NIGHT.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY.
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THIS WEEK.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:29 PM CDTFreeze WarningMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more42 hr

Nearby

Freeze Watches in Wisconsin, 2011Every freeze watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.